Alert archive / Illinois / Flash Flood Watches in 2009

Flash Flood Watch 2, NWS Lincoln, IL

March 9, 200910 counties in Illinois

NWS Lincoln, IL issued this flash flood watch at Mar 9, 2009, 3:03 AM CDT for 10 counties in Illinois. It took effect at Mar 9, 2009, 10:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2009, 3:03 AM CDT (08:03 UTC)
In effect from
Mar 9, 2009, 10:00 PM CDT
Expired
Mar 10, 2009, 12:00 PM CDT
In force
14 hr
Issued by
NWS Lincoln, IL
Flood severity
None

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KILX 090803
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
303 AM CDT MON MAR 9 2009

...ANOTHER ROUND OF HEAVY RAIN MAY CAUSE MORE FLOODING...

.A DEVELOPING STORM SYSTEM ACROSS THE CENTRAL PLAINS WILL AFFECT
THE MID MISSISSIPPI VALLEY TONIGHT AND TUESDAY MORNING. THIS WILL
SPREAD ANOTHER ROUND OF HEAVY RAIN ACROSS OUR AREA. SOIL IS
SATURATED FROM HEAVY RAINFALL FROM SATURDAY NIGHT AND SUNDAY...AND
IS STILL PARTIALLY FROZEN AS WELL...SO FLOODING WILL BE A
POSSIBILITY AGAIN NORTH OF A RUSHVILLE TO BLOOMINGTON LINE.  

ILZ027>031-036>038-040-041-091615-
/O.NEW.KILX.FF.A.0002.090310T0300Z-090310T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
303 AM CDT MON MAR 9 2009

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...FULTON...KNOX...MARSHALL...
  MASON...MCLEAN...PEORIA...SCHUYLER...STARK...TAZEWELL AND 
  WOODFORD.

* FROM THIS EVENING THROUGH TUESDAY MORNING.

* HEAVY RAINFALL OF 1.5 TO 2 INCHES IS EXPECTED ACROSS CENTRAL
  ILLINOIS TONIGHT AND TUESDAY MORNING...WITH THE POTENTIAL FOR
  LOCALLY HIGHER AMOUNTS. MUCH OF THIS SAME AREA ALREADY RECEIVED
  1 TO 3 INCHES FROM THE LAST STORM SYSTEM...SATURATING THE SOIL. THE
  ADDITIONAL RAINFALL WILL LEAD TO POTENTIAL FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
GEELHART
5 follow-up statements
000 
WGUS63 KILX 091703
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1203 PM CDT MON MAR 9 2009

...HEAVY RAINFALL STILL ON TAP LATE TONIGHT AND TUESDAY
MORNING...

.THE COLD FRONT THAT MOVED THROUGH ON SUNDAY HAS STALLED TO THE
SOUTH OF ILLINOIS...AND WILL BEGIN TO RETREAT NORTHWARD AS A WARM
FRONT TONIGHT. A STORM SYSTEM IS MOVING INTO THE SOUTHERN PLAINS
TODAY AND WILL TRACK NORTHEAST ALONG THE WARM FRONT...SPREADING
MORE RAIN AND THUNDERSTORMS INTO THE REGION TONIGHT. AS THE STORM
CLOSES IN TOWARD MIDNIGHT...RAIN WILL BECOME HEAVY AT TIMES AND
CONTINUE INTO MIDDAY TUESDAY. ONE TO TWO INCHES OF RAINFALL WILL
BE POSSIBLE OVER AREAS THAT ALREADY RECEIVED HEAVY RAIN SATURDAY
NIGHT AND SUNDAY. THIS WILL POSE A RISK FOR FLASH FLOODING OVER
THE WATCH AREA.

ILZ027>031-036>038-040-041-100115-
/O.CON.KILX.FF.A.0002.090310T0300Z-090310T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
1203 PM CDT MON MAR 9 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS
EVENING THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...FULTON...KNOX...MARSHALL...MASON...MCLEAN...PEORIA...
  SCHUYLER...STARK...TAZEWELL AND WOODFORD.

* FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* HEAVY RAINFALL OF 1.5 TO 2 INCHES IS EXPECTED TONIGHT AND
  TUESDAY MORNING...WITH THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS.
  WHEN COMBINED WITH THE ALREADY SATURATED SOIL FROM RECENT
  RAINFALL...CONDITIONS WILL BE FAVORABLE FOR FLASH FLOODING.

* FLASH FLOODING WILL BE POSSIBLE NEAR STREAMS...LOW AREAS...AND
  OTHER LOCATIONS PRONE TO FLOODING. IN ADDITION...URBAN FLOODING
  WILL BE POSSIBLE.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

CHURCHILL
000 
WGUS63 KILX 091926
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
226 PM CDT MON MAR 9 2009

...PERIODS OF HEAVY RAINFALL ARE EXPECTED TO MOVE INTO THE REGION
THIS EVENING AND COUNTINUE TUESDAY...

.A WARM FRONT OVER CENTRAL MISSOURI AND SOUTHERN ILLINOIS WILL
MOVE SLOWLY NORTHWARD OVER THE NEXT 12 TO 24 HOURS. A DEVELOPING
STORM SYSTEM OVER THE CENTRAL PLAINS WILL MOVE ALONG THIS BOUNDARY
AND BRING SIGNIFICANT RAINFALL TO THE AREA BEGINNING THIS EVENING
AND CONTINUING INTO TUESDAY MORNING. THIS RAINFALL FALLING ON TOP
OF SATURATED GROUND FROM SUNDAYS STORMS WILL RUNOFF QUICKLY AND
BRING POTENTIAL FOR RAPIDLY DEVELOPING FLOODING CONDITIONS.

ILZ027>031-036>038-040-041-100130-
/O.CON.KILX.FF.A.0002.090310T0300Z-090310T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
226 PM CDT MON MAR 9 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS
EVENING THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...FULTON...KNOX...MARSHALL...MASON...MCLEAN...PEORIA...
  SCHUYLER...STARK...TAZEWELL AND WOODFORD.

* FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* HEAVY RAINFALL OF 2 TO 3 INCHES IS EXPECTED TONIGHT AND TUESDAY
  MORNING...WITH THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS. WHEN
  COMBINED WITH THE ALREADY SATURATED SOIL FROM RECENT
  RAINFALL...CONDITIONS WILL BE FAVORABLE FOR FLASH FLOODING.

* FLASH FLOODING WILL BE POSSIBLE NEAR STREAMS...LOW AREAS...AND 
  OTHER LOCATIONS PRONE TO FLOODING. IN ADDITION...URBAN 
  FLOODING WILL BE POSSIBLE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS63 KILX 100129
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT MON MAR 9 2009

...PERIODS OF HEAVY RAINFALL ARE EXPECTED THROUGH TUESDAY...

.A WARM FRONT OVER CENTRAL MISSOURI AND SOUTHERN ILLINOIS WILL
MOVE SLOWLY NORTHWARD OVER THE NEXT 12 TO 24 HOURS. A DEVELOPING
STORM SYSTEM OVER THE CENTRAL PLAINS WILL MOVE ALONG THIS
BOUNDARY AND BRING SIGNIFICANT RAINFALL TO THE AREA BEGINNING
THIS EVENING AND CONTINUING INTO TUESDAY MORNING. THIS RAINFALL
FALLING ON TOP OF SATURATED GROUND FROM SUNDAYS STORMS WILL
RUNOFF QUICKLY AND BRING POTENTIAL FOR RAPIDLY DEVELOPING
FLOODING CONDITIONS.

ILZ027>031-036>038-040-041-100930-
/O.CON.KILX.FF.A.0002.090310T0300Z-090310T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
829 PM CDT MON MAR 9 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...FULTON...KNOX...MARSHALL...MASON...MCLEAN...PEORIA...
  SCHUYLER...STARK...TAZEWELL AND WOODFORD.

* THROUGH TUESDAY MORNING

* HEAVY RAINFALL OF 2 TO 3 INCHES IS EXPECTED TONIGHT AND 
  TUESDAY MORNING...WITH THE POTENTIAL FOR LOCALLY HIGHER 
  AMOUNTS. WHEN COMBINED WITH THE ALREADY SATURATED SOIL FROM 
  RECENT RAINFALL...CONDITIONS WILL BE FAVORABLE FOR FLASH 
  FLOODING. 

* FLASH FLOODING WILL BE POSSIBLE NEAR STREAMS...LOW AREAS...AND 
  OTHER LOCATIONS PRONE TO FLOODING. IN ADDITION...URBAN 
  FLOODING WILL BE POSSIBLE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

SMITH
000 
WGUS63 KILX 100801
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
301 AM CDT TUE MAR 10 2009

...PERIODS OF HEAVY RAINFALL WILL CONTINUE THIS MORNING...

.A WARM FRONT OVER CENTRAL MISSOURI AND SOUTHERN ILLINOIS WILL
MOVE SLOWLY NORTHWARD TODAY. A DEVELOPING STORM SYSTEM OVER THE
CENTRAL PLAINS WILL MOVE ALONG THIS BOUNDARY...ENHANCING THE
RAINFALL OVER CENTRAL ILLINOIS. THIS RAINFALL...FALLING ON TOP OF
SATURATED GROUND FROM SUNDAYS STORMS...WILL RUNOFF QUICKLY AND
BRING POTENTIAL FOR RAPIDLY DEVELOPING FLOODING CONDITIONS.

ILZ027>031-036>038-040-041-101615-
/O.CON.KILX.FF.A.0002.000000T0000Z-090310T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
301 AM CDT TUE MAR 10 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL ILLINOIS...INCLUDING THE FOLLOWING 
  AREAS...FULTON...KNOX...MARSHALL...MASON...MCLEAN...PEORIA...
  SCHUYLER...STARK...TAZEWELL AND WOODFORD.

* UNTIL NOON CDT TODAY.

* PERIODS OF HEAVY RAIN WILL CONTINUE ACROSS CENTRAL ILLINOIS THIS
  MORNING. WHEN COMBINED WITH THE ALREADY SATURATED SOIL FROM
  RECENT RAINFALL...CONDITIONS WILL BE FAVORABLE FOR FLASH
  FLOODING.

* FLASH FLOODING WILL BE POSSIBLE NEAR STREAMS...LOW AREAS...AND 
  OTHER LOCATIONS PRONE TO FLOODING. IN ADDITION...URBAN 
  FLOODING WILL BE POSSIBLE. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
GEELHART
000 
WGUS63 KILX 101705
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1205 PM CDT TUE MAR 10 2009

...FLASH FLOOD WATCH HAS EXPIRED...

ILZ027>031-036>038-040-041-101815-
/O.EXP.KILX.FF.A.0002.000000T0000Z-090310T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA
1205 PM CDT TUE MAR 10 2009

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL ILLINOIS HAS
EXPIRED. THE THREAT FOR HEAVY RAIN HAS SHIFT TO THE SOUTHEAST OF
THE AREA. ADDITIONAL STORMS WILL BE DEVELOPING THIS AFTERNOON
ALONG AND AHEAD OF A FAST MOVING COLD FRONT. HOWEVER...THE
HEAVIEST RAINFALL IS EXPECTED TO BE OVER CENTRAL AND EASTERN
ILLINOIS LATE THIS AFTERNOON AND THIS EVENING. 

$$
GOETSCH

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Mar 9, 2:28 AM CDT, 35 minutes earlier.

Area forecast discussion, Mar 9, 2:28 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
228 AM CDT MON MAR 9 2009

.DISCUSSION...
ISSUED 228 AM CDT MON MAR 9 2009

SURFACE LOW WHICH MOVED ACROSS THE STATE YESTERDAY IS CURRENTLY
LOCATED NEAR DETROIT...WITH UPPER AIR ANALYSES SHOWING LOW HAS
BECOME RATHER VERTICALLY STACKED. DECK OF STRATOCUMULUS CLOUDS
FROM 1500 TO 2000 FEET COVERS MUCH OF THE CWA NORTH OF I-70...BUT
WAS STARTING TO SHOW SOME SIDES OF ERODING A BIT ACROSS THE NORTH.
WATER VAPOR IMAGERY SHOWING NEXT SHORTWAVE DIGGING INTO THE
PACIFIC NORTHWEST...WHICH WILL AFFECT OUR WEATHER IN THE NEXT DAY
OR TWO.

INCOMING STORM SYSTEM FOR THIS EVENING THROUGH WEDNESDAY IS THE
PRIMARY FORECAST ISSUE FOR TODAY.

SHORT TERM...TODAY THROUGH WEDNESDAY...

HIGH PRESSURE RIDGE TO PUSH ACROSS ILLINOIS THIS MORNING...WITH
SOUTHEAST WINDS PICKING UP BEHIND IT. TEMPERATURES WILL BE A GOOD
10-15 DEGREES COOLER THAN ON SUNDAY...BUT STILL SEVERAL DEGREES
ABOVE NORMAL.

MODELS HAVE COME INTO MORE OF AN AGREEMENT WITH HOW FAST
PRECIPITATION WILL PUSH INTO THE CWA TODAY. GFS AND SREF ARE THE
FASTER MODELS...WHICH START TO PUSH SOME QPF INTO THE FAR WESTERN
CWA BY 00Z AHEAD OF A FRONTAL BOUNDARY/NEGATIVELY TILTED TROUGH
AXIS FROM MINNESOTA INTO THE CENTRAL PLAINS. DID ADD SOME SLIGHT
SHOWER CHANCES WEST OF JACKSONVILLE THIS AFTERNOON...BUT FEEL MUCH
OF THE RAIN WILL BE AFTER SUNSET. MODELS SHOWING THE POTENTIAL FOR
1 TO 2 INCHES OF RAIN FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON...AS MOISTURE ADVECTS NORTHWARD FROM THE GULF COURTESY
OF A LOW LEVEL JET REACHING NEAR 50 KNOTS BY 06Z. NORTHERN CWA
ALREADY HAS SEEN 1 TO 3 INCHES OF RAIN FROM THE LAST SYSTEM...WITH
RESULTING FLASH FLOOD GUIDANCE ON THE LOW SIDE. WILL ISSUE A FLASH
FLOOD WATCH FOR AREAS NORTH OF A RUSHVILLE TO BLOOMINGTON LINE.
LOCATIONS JUST TO THE SOUTH OF THIS ONLY SAW 1/2 INCH OR LESS IN
MORE SCATTERED RAINS YESTERDAY...AND SHOULD BE BETTER ABLE TO
HANDLE THIS MUCH RAIN AT THE MOMENT.

MUCH OF THE CWA WILL BE IN THE WARM SECTOR ON TUESDAY...AS NEXT
WAVE OF LOW PRESSURE RIDES NORTHEAST ALONG THE FRONT. ANOTHER
ROUND OF SEVERE WEATHER IS POSSIBLE DURING THE AFTERNOON AND
EVENING...WITH A SLIGHT RISK ALREADY DESIGNATED BY SPC. TIMING OF
THE FRONTAL PASSAGE ON TUESDAY EVENING ALSO UP IN THE AIR...WITH
THE FASTER GFS/ECMWF SWEEPING IT ACROSS THE CWA BETWEEN SUNSET AND
MIDNIGHT AND THE NAM LAGGING IT BEHIND A BIT. THE FASTER SOLUTION
WAS FAVORED PER HPC RECOMMENDATIONS.

WINDS EXPECTED TO CRANK UP BEHIND THE LOW...WHICH SHOULD
SIGNIFICANTLY STRENGTHEN AS IT MOVES NORTHEAST FROM WISCONSIN INTO
WESTERN ONTARIO. TIGHT PRESSURE GRADIENT BETWEEN THE SURFACE LOW
OF 986 MB...AND INCOMING CANADIAN HIGH PRESSURE NEAR 1040 MB...WILL
RESULT IN VERY WINDY CONDITIONS ACROSS ESPECIALLY THE NORTHERN CWA
TUESDAY NIGHT. THESE AREAS COULD SEE WINDS GUSTING TO NEAR 40
MPH...AND FUTURE SHIFTS WILL NEED TO MONITOR FOR POTENTIAL WIND
ADVISORY ISSUANCE. WINDS SHOULD DIMINISH SOME ON WEDNESDAY BUT
WILL STILL BE RATHER BLUSTERY.

LONG TERM...THURSDAY THROUGH SUNDAY...

QUIET WEATHER EXPECTED FOR THE LATTER PART OF THE WEEK...AS STRONG
CANADIAN HIGH PRESSURE BUILDS EAST ACROSS THE GREAT LAKES.
ILLINOIS TO REMAIN ON THE PERIPHERY OF NORTHERN JET STREAM LATE IN
THE WEEK...WITH SOUTHERN STREAM REMAINING NEAR THE GULF COAST.
MORE ACTIVE CONDITIONS ARE POSSIBLE EARLY NEXT WEEK...AS CUTOFF
UPPER LOW PUSHES EAST ACROSS THE SOUTHERN PART OF THE NATION.

GEELHART
&&

.AVIATION...
ISSUED 1125 PM CDT SUN MAR 8 2009

MAIN FORECAST CHALLENGE THIS PERIOD WILL BE WITH ANY DECREASE IN
THE MVFR CIGS OVERNIGHT. LATEST CLOUD TRENDS THROUGH THE EVENING
HAVE SHOWN A DECREASE IN CLOUD COVER TO THE NORTH. 925 MB WIND
PROFILERS SHOWING MORE OF A WESTERLY COMPONENT TO THE WIND ACRS
OUR SRN TAF SITES INDICATING MORE OF A WEST TO EAST MOVEMENT OF
THE SRN EDGE OF THE CLOUDS...WHILE TO THE NORTH...WINDS WERE MORE
NWLY...A REFLECTION OF THE DEPARTING STORM SYSTEM FROM EARLIER
SUNDAY. LAST FEW SATELLITE FRAMES INDICATING THE HOLE THAT HAD
DEVELOPED TO OUR NORTH WAS BEGINNING TO SHRINK SOMEWHAT. WL
CONTINUE WITH MVFR CIGS MOST AREAS BUT INDICATE SOME BKN CIGS
ACRS THE NORTH TO TAKE INTO ACCOUNT THE PSBLTY OF SOME BREAKS
DEVELOPING OVERNIGHT...ESP ACRS THE NORTH.

ON MONDAY...WHAT MVFR CIGS AND VSBYS IN FOG THAT DO DEVELOP SHOULD
GRDLY LIFT AS WINDS BECOME EASTERLY DURING THE LATE MRNG AND EARLY
AFTN HOURS...HELPING TO MIX DOWN SOME DRIER AIR...AT LEAST TEMPORARILY.
HOWEVER...RAPIDLY DETEIORATING CONDITIONS ARE EXPECTED AGAIN MONDAY
NIGHT AS OUR FCST AREA WL BE NEAR THE AXIS OF A 60KT LOW LEVEL JET
HELPING TO TRANSPORT ANOTHER SURGE OF MOISTURE NWD INTO CNTRL IL.
THIS WILL BRING AN INCREASING THREAT OF RAIN AND PSBLY SOME
CONVECTION BACK INTO THE AREA DURING THE EVENING HOURS WITH MVFR
CIGS BY MID EVENING AND PSBLY LOWERING INTO THE IFR OR LIFR CATEGORY
JUST AFTER THIS FCST PERIOD.

WINDS SHOULD DIMINISH TO LESS THAN 10KTS IN ALL AREAS AFTR 08Z AND
THEN BECOME EASTERLY AT ARND 10 KTS BY MONDAY AFTN.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 10 PM THIS EVENING THROUGH 1 PM TUESDAY
AFTERNOON FOR ILZ027>031-036>038-040-041.

&&
Hazardous weather outlook, Mar 8, 3:09 PM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT SUN MAR 8 2009

ILZ027-028-036-040-047-049-050-091200-
CASS-FULTON-KNOX-MORGAN-SCHUYLER-SCOTT-STARK-
309 PM CDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WINDS OUT OF THE WEST AT 20 TO 30 MPH...WITH OCCASIONAL
GUSTS TO 40 MPH ARE EXPECTED TO DIMINISH RAPIDLY BY EARLY THIS
EVENING. PEOPLE TRAVELING IN HIGH PROFILE VEHICLES ON NORTH SOUTH
ROADWAYS SHOULD BE ALERT FOR THE STRONG CROSSWINDS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS. THERE IS THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ029>031-037-041-042-048-051-091200-
LOGAN-MARSHALL-MASON-MENARD-PEORIA-SANGAMON-TAZEWELL-WOODFORD-
309 PM CDT SUN MAR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WEST WINDS ARE EXPECTED TO BE SUSTAINED AROUND 35 MPH...WITH
GUSTS TO 50 MPH AT TIMES THROUGH LATE THIS AFTERNOON BEFORE QUICKLY
DIMINISHING THIS EVENING. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM
THIS EVENING. PEOPLE TRAVELING IN HIGH PROFILE VEHICLES ON NORTH
SOUTH ROADWAYS SHOULD BE ALERT FOR THE STRONG CROSSWINDS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS. STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN TUESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-043>046-052>057-061>063-066>068-071>073-091200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MCLEAN-MOULTRIE-
PIATT-RICHLAND-SHELBY-VERMILION-
309 PM CDT SUN MAR 8 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WEST WINDS ARE EXPECTED TO BE SUSTAINED AROUND 35 MPH...WITH
GUSTS TO 50 MPH AT TIMES INTO EARLY THIS EVENING. A WIND ADVISORY
IS IN EFFECT UNTIL 9 PM THIS EVENING. PEOPLE TRAVELING IN HIGH
PROFILE VEHICLES ON NORTH SOUTH ROADWAYS SHOULD BE ALERT FOR THE
STRONG CROSSWINDS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS. SEVERE THUNDERSTORMS ARE AGAIN EXPECTED DURING THE
AFTERNOON AND EVENING AS A COLD FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SMITH

In the hours before

Local storm report, Mar 8, 9:17 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
917 PM CDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND GST     5 ENE LAWRENCEVILLE     38.75N 87.60W
03/08/2009  M91 MPH          LAWRENCE           IL   ASOS

            DELAYED REPORT...91 MPH WIND GUST MEASURED AT
            LAWRENCEVILLE AIRPORT AT 142 PM.

&&

25

Nearby

Flash Flood Watches in Illinois, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.